Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 113, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 7, 2019, 8:44 PM CDT for Childress County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2019, 8:44 PM CDT (01:44 UTC)
- Expired
- May 7, 2019, 9:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Childress County, TX
The radar
The Altus AFB radar (KFDR), 101 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 3:00 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.7 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.9
The text
As transmitted.
038
WUUS54 KLUB 080144
SVRLUB
TXC075-080215-
/O.NEW.KLUB.SV.W.0113.190508T0144Z-190508T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
844 PM CDT Tue May 7 2019
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Southeastern Childress County in the Panhandle of Texas...
* Until 915 PM CDT.
* At 844 PM CDT, a severe thunderstorm was located over Kirkland, or
12 miles east of Childress, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Kirkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for the Panhandle
of and northwestern Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3431 10010 3434 10017 3469 10000 3431 10000
TIME...MOT...LOC 0144Z 207DEG 33KT 3437 10003
HAIL...1.25IN
WIND...60MPH
$$
071 follow-up statement
025
WWUS54 KLUB 080151
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
851 PM CDT Tue May 7 2019
TXC075-080215-
/O.CON.KLUB.SV.W.0113.000000T0000Z-190508T0215Z/
Childress TX-
851 PM CDT Tue May 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHEASTERN CHILDRESS COUNTY...
At 851 PM CDT, a severe thunderstorm was located near Kirkland, or 13
miles east of Childress, moving north at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kirkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for the Panhandle
of and northwestern Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3431 10010 3434 10017 3469 10000 3431 10000
TIME...MOT...LOC 0151Z 202DEG 28KT 3441 10002
HAIL...1.25IN
WIND...60MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:07 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 7, 6:07 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 607 PM CDT Tue May 7 2019 .AVIATION... Line of thunderstorms stretches along I-27 currently impacting PVW and LBB and included gusts to 40kts. Initial line should clear PVW and LBB around 03Z then approach CDS around 02Z. Additional rounds of storms are possible, but timing and location are uncertain. Tornado watch continues until 11pm. && .PREV DISCUSSION... /issued 220 PM CDT Tue May 7 2019/ DISCUSSION... Main focus for this forecast will surround the severe weather chances this afternoon and evening. Deep upper level low is moving through AZ this afternoon with SWRLY flow over the CWA. Quick surface analysis shows the dryline in far eastern NM with a quasi-stationary/cold front straddling the TX/OK Panhandles (just north of the FA). Moisture continues to increase area wide with dewpoints now in the 60Fs. The expectation is that as the day progresses the dryline will push slightly further east into the CWA as the cold front drops further south and a surface low develops in far eastern NM. This will effectively create a triple point near and around our far NW counties. As diurnal heating combines with ample upper level energy provide by the upper level low convection will develop south of the cold front and along the dryline. All severe parameters tell the story of area wide scattered severe weather. In general, guidance continues to show steep lapse rates of 8-9 C/km (thanks to afternoon mid-level cooling), MUCAPES of 2500- 3500 J/kg and Bulk Shear values of ~40-45 kts. This will favor supercell development with all hazards in play. Initial threats will be very large hail, damaging wind gusts and locally heavy rainfall. As the evening progresses the threat for tornados goes up due the increasing low level jet and low level helicity values. The area with maximum tornado threat will be near the position of the front in the far eastern extreme Texas Panhandle. The main uncertainties for this forecast surround the amount of cirrus currently over much of the FA and the eventual placement of the dryline and front. Both of these things could limit convection or convection placement. Tomorrow, will be a down day as as a Pacific front pushes much of the moisture east and SW surface flow advects warmer and drier air into the area. A cold front is progged to move through the FA late Wednesday into early Thursday. This will force any residual moisture south of the area. There is a slight chance that precip could develop along the cold front early Thursday morning. For now we have keep the forecast dry but that could change in later iterations. Friday, another upper level low will develop off the coast of California. This will place us under SWRLY flow and allow for moisture to return to the region, increasing our rain shower and thunderstorm chances late in the weekend into early next week. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/08
Hazardous weather outlook, May 7, 11:23 AM CDT, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1123 AM CDT Tue May 7 2019 TXZ021>044-080430- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1123 AM CDT Tue May 7 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Widespread severe thunderstorms are expected late this afternoon and evening across the entire region. The greatest risk will occur across the northern Rolling Plains and extreme southern Texas Panhandle. The expected threats this afternoon will be hail to the size of baseballs, wind gusts 70 to 80 mph and isolated tornadoes. In addition, heavy rainfall may cause localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 7, 6:05 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
605 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TORNADO 10 NE TULIA 34.64N 101.65W
05/07/2019 SWISHER TX TRAINED SPOTTER
RAIN WRAPPED TORNADO
&&
EVENT NUMBER LUB1900344
JLJLocal storm report, May 7, 6:26 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
626 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND GST 7 S WAYSIDE 33.22N 101.81W
05/07/2019 E80 MPH LYNN TX TRAINED SPOTTER
NUMEROUS POWER LINES SNAPPED. POSSIBLE TORNADO CROSSED
ROAD.
&&
EVENT NUMBER LUB1900345
JLJLocal storm report, May 7, 6:31 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
631 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST VIGO PARK 34.65N 101.50W
05/07/2019 M69 MPH SWISHER TX MESONET
&&
EVENT NUMBER LUB1900346
JLJLocal storm report, May 7, 6:35 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
635 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND GST 5 NW VIGO PARK 34.70N 101.55W
05/07/2019 E80 MPH SWISHER TX TRAINED SPOTTER
NUMEROUS POWER LINES SNAPPED. POSSIBLE TORNADO CROSSED
ROAD.
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER LUB1900345
JLJLocal storm report, May 7, 7:35 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
735 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD 6 W TULIA 34.54N 101.88W
05/07/2019 SWISHER TX LAW ENFORCEMENT
FLOODING 5 - 7 MILES WEST OF TULIA ALONG S.H. 86. ALSO
FLOODING NW OF TULIA WEST OF FM 1424.
&&
EVENT NUMBER LUB1900347
JLJLocal storm report, May 7, 8:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
823 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL KIRKLAND 34.39N 100.07W
05/07/2019 E1.00 INCH CHILDRESS TX LAW ENFORCEMENT
INTENSE QUARTER SIZE HAIL
&&
EVENT NUMBER LUB1900348
JLJThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb, Lubbock | 35 min |
| May 7, 7:12 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 33 min |
| May 7, 7:39 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 51 min |
| May 7, 8:04 PM CDT | Areal Flood Warning | LUB | Castro, Swisher | 116 min |
| May 7, 8:19 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall | 41 min |
| May 7, 8:21 PM CDT | Areal Flood Advisory | LUB | Castro, Cochran, Hale, Hockley, Lamb, Swisher | 114 min |
| May 8, 12:43 AM CDT | Special Weather Statement | LUB | Hall, Motley | 32 min |
| May 8, 1:14 AM CDT | Special Weather Statement | LUB | Cottle, Dickens, Motley | 31 min |
| May 8, 1:17 AM CDT | Special Weather Statement | LUB | Childress, Cottle, Hall, Motley | 28 min |
| May 8, 1:33 AM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Dickens, Hall, King, Motley | 57 min |
| May 8, 2:45 AM CDT | Special Weather Statement | LUB | King | 30 min |
| May 8, 3:13 AM CDT | Special Weather Statement | LUB | King | 32 min |
| May 8, 3:29 AM CDT | Special Weather Statement | LUB | Kent, Stonewall | 31 min |
| May 8, 3:48 AM CDT | Special Weather Statement | LUB | King | 12 min |
| May 8, 4:01 AM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.